Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 2, 2014, 7:55 PM PDT for 5 counties in Idaho. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 7:55 PM PDT (02:55 UTC)
- Expired
- Aug 2, 2014, 8:45 PM PDT
- In force
- 50 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Benewah County, ID, Bonner County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID
The radar
The Missoula radar (KMSX), 142 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:04 PM PDT | TSTM WND DMG | Cataldo, ID | TREES LIMBS DOWN ACROSS THE COMMUNITY OF CATALDO FROM THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS56 KOTX 030255
SVROTX
IDC009-017-055-057-079-030345-
/O.NEW.KOTX.SV.W.0024.140803T0255Z-140803T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
755 PM PDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...
SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO...
BENEWAH COUNTY IN THE PANHANDLE OF IDAHO...
NORTHEASTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO...
SOUTHEASTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO...
* UNTIL 845 PM PDT
* AT 754 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MOYIE SPRINGS
TO NEAR CLARK FORK TO PINEHURST...AND MOVING NORTHEAST AT 105 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CLARK FORK...EAST HOPE...WARDNER...PARKLINE...FOURTH
OF JULY PASS...LOOKOUT PASS...HOPE...TURNER FLAT CAMPGROUND...
EMIDA...CABINET...WOLF CREEK CAMPGROUND...MAGEE RANGER STATION AND
CATALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4702 11679 4850 11642 4850 11605 4798 11605
4770 11572 4760 11569 4755 11576 4746 11564
4743 11575 4737 11558 4729 11551 4726 11533
4697 11505 4694 11496 4693 11497
TIME...MOT...LOC 0254Z 208DEG 92KT 4856 11613 4821 11614 4754 11626
$$
SB2 follow-up statements
015
WWUS56 KOTX 030307
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
807 PM PDT SAT AUG 2 2014
IDC057-030316-
/O.CAN.KOTX.SV.W.0024.000000T0000Z-140803T0345Z/
LATAH ID-
807 PM PDT SAT AUG 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATAH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4699 11615 4704 11647 4704 11677 4849 11641
4849 11605 4797 11607 4775 11583 4770 11572
4765 11573 4760 11569 4755 11576 4745 11566
4743 11575 4736 11558 4728 11550 4725 11532
4696 11504 4694 11497
TIME...MOT...LOC 0306Z 248DEG 34KT 4833 11620 4796 11622 4731 11632
$$
IDC009-017-055-079-030345-
/O.CON.KOTX.SV.W.0024.000000T0000Z-140803T0345Z/
KOOTENAI ID-SHOSHONE ID-BENEWAH ID-BONNER ID-
807 PM PDT SAT AUG 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR EASTERN KOOTENAI...SHOSHONE...BENEWAH AND SOUTHEASTERN BONNER
COUNTIES...
AT 806 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF EAST HOPE TO
13 MILES SOUTH OF CLARK FORK TO 11 MILES EAST OF ST. MARIES...MOVING
EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SMELTERVILLE...CLARK FORK...EAST HOPE...WARDNER...PARKLINE...FOURTH
OF JULY PASS...LOOKOUT PASS...HOPE...TURNER FLAT CAMPGROUND...
EMIDA...CABINET...MAGEE RANGER STATION...CATALDO AND HUCKLEBERRY
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4699 11615 4704 11647 4704 11677 4849 11641
4849 11605 4797 11607 4775 11583 4770 11572
4765 11573 4760 11569 4755 11576 4745 11566
4743 11575 4736 11558 4728 11550 4725 11532
4696 11504 4694 11497
TIME...MOT...LOC 0306Z 248DEG 34KT 4833 11620 4796 11622 4731 11632
$$
SB420
WWUS56 KOTX 030342
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
842 PM PDT SAT AUG 2 2014
IDC009-017-055-079-030352-
/O.EXP.KOTX.SV.W.0024.000000T0000Z-140803T0345Z/
KOOTENAI ID-SHOSHONE ID-BENEWAH ID-BONNER ID-
842 PM PDT SAT AUG 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KOOTENAI...SHOSHONE...
BENEWAH AND SOUTHEASTERN BONNER COUNTIES WILL EXPIRE AT 845 PM PDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4699 11615 4704 11647 4704 11677 4849 11641
4849 11605 4797 11607 4775 11583 4770 11572
4765 11573 4760 11569 4755 11576 4745 11566
4743 11575 4736 11558 4728 11550 4725 11532
4696 11504 4694 11497
TIME...MOT...LOC 0336Z 208DEG 92KT 4833 11620 4796 11622 4731 11632
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:43 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 2, 4:43 PM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014
.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.
&&
.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI
&&
.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 67 94 66 96 67 94 / 20 10 20 10 10 10
COEUR D'ALENE 61 93 62 94 62 92 / 30 20 20 10 10 10
PULLMAN 58 93 58 94 58 91 / 20 10 10 20 20 10
LEWISTON 70 99 71 100 71 98 / 20 10 10 20 20 10
COLVILLE 59 96 59 98 59 97 / 50 20 30 10 10 10
SANDPOINT 55 89 55 91 55 90 / 40 20 20 20 10 10
KELLOGG 61 89 62 91 62 87 / 40 30 20 20 20 20
MOSES LAKE 65 100 66 101 66 100 / 40 10 10 10 10 0
WENATCHEE 72 99 72 101 73 99 / 40 10 10 10 10 10
OMAK 67 99 66 101 68 101 / 50 10 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).
&&Hazardous weather outlook, Aug 2, 4:44 AM PDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 444 AM PDT SAT AUG 2 2014 IDZ001>004-026-027-WAZ031>038-041>044-031400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 444 AM PDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 6:48 PM PDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
648 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 SW SPOKANE 47.64N 117.46W
08/02/2014 SPOKANE WA NWS EMPLOYEE
THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
A HOME.
&&
FLIEHMANLocal storm report, Aug 2, 7:05 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 NNE CLAYTON 48.05N 117.50W
08/02/2014 SPOKANE WA TRAINED SPOTTER
40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.
&&
FLIEHMANSpecial weather statement, Aug 2, 7:20 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 720 PM PDT SAT AUG 2 2014 IDZ001>004-030315- COEUR D'ALENE AREA ID-NORTHERN PANHANDLE ID- CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID- 720 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOUNDARY... KOOTENAI...NORTHWESTERN SHOSHONE...NORTHERN BENEWAH AND BONNER COUNTIES UNTIL 815 PM PDT... AT 716 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RATHDRUM...MOVING NORTHEAST AT 40 MPH. IN ADDITION...DOPPLER RADAR PICKED UP A BAND OF GUSTY WINDS SPANNING FROM HARRISON TO COEUR D'ALENE...TO ATHOL...SANDPOINT AND TOWARD BONNERS FERRY. HALF INCH HAIL IS POSSIBLE WITH THE THUNDERSTORMS...AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. THERE IS A HISTORY OF GUSTY WINDS LEADING TO TREE DAMAGE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COEUR D'ALENE...POST FALLS...HAYDEN...SANDPOINT...RATHDRUM...BONNERS FERRY...DALTON GARDENS...KELLOGG...PRIEST RIVER...PINEHURST...SPIRIT LAKE...PONDERAY...MOYIE SPRINGS...ATHOL...KOOTENAI...SMELTERVILLE... HAYDEN LAKE...DOVER...CLARK FORK AND EAST HOPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE COEUR D'ALENE OR LAKE PEND OREILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4743 11606 4737 11700 4878 11698 4881 11605 TIME...MOT...LOC 0216Z 245DEG 36KT 4782 11686 RF
Local storm report, Aug 2, 7:23 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
723 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST WINTHROP 48.47N 120.18W
08/02/2014 E45.00 MPH OKANOGAN WA TRAINED SPOTTER
HEAVY RAIN. WINDS ESTIMATED 30 GUSTS TO 45 MPH. SMALL TO
MEDIUM TREE BRANCHES DOWN.
0402 PM TSTM WND DMG 3 SW MILES 47.88N 118.33W
08/02/2014 LINCOLN WA TRAINED SPOTTER
ESTIMATED WINDS BETWEEN 50 AND 60 MPH. HEARD OF TREES
DOWN AT TWO RIVERS MARINA.
0415 PM TSTM WND GST 2 N COULEE CITY 47.64N 119.29W
08/02/2014 E0.00 MPH GRANT WA NWS EMPLOYEE
OUTFLOW BOUNDARY COMING FROM CLUSTER OF STORMS OVER
DOUGLAS COUNTY HAS PRODUCED SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ACROSS BANKS LANK AND INTO
LINCOLN AND GRANT COUNTIES. SPOTTERS REPORTED BLOWING
DUST WITH THIS ACTIVITY REDUCING VISIBILITY ACROSS THE
LAKE AND LEADING TO WHITE CAPS ON LAKE. NWS EMPLOYEE ON
BANKS LAKE SAID WINDS HAVE LASTED OVER 30
MINUTES...STARTING FROM THE SOUTHWEST AND NOW SWITCHING
TO THE NORTH.
0502 PM TSTM WND DMG NESPELEM 48.17N 118.97W
08/02/2014 OKANOGAN WA LAW ENFORCEMENT
TREES AND POWER OUTAGES REPORTED AROUND NESPELEM.
0506 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA TRAINED SPOTTER
SPOTTER IN DEER PARK RELAYED THAT SEVERAL FIRES WERE
REPORTED ACROSS NORTHERN SPOKANE COUNTY. RIVERSIDE MOBILE
HOME PARK WAS BEING EVACUATED BECAUSE OF FALLING TREES.
0539 PM TSTM WND GST 4 W WELLPINIT 47.89N 118.07W
08/02/2014 M68.00 MPH STEVENS WA MESONET
MIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH
THUNDERSTORM OUTFLOW BOUNDARY.
0600 PM TSTM WND DMG 3 SW SPOKANE 47.64N 117.46W
08/02/2014 SPOKANE WA NWS EMPLOYEE
THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
A HOME.
0602 PM TSTM WND DMG 6 NW SPOKANE 47.73N 117.51W
08/02/2014 SPOKANE WA NWS EMPLOYEE
12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF
COURSE FROM THUNDERSTORM GUST FRONT.
0605 PM TSTM WND DMG 1 NNW SPOKANE 47.69N 117.42W
08/02/2014 SPOKANE WA TRAINED SPOTTER
4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT
MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR
DAMAGE.
0610 PM TSTM WND DMG 5 NNE CLAYTON 48.05N 117.50W
08/02/2014 SPOKANE WA TRAINED SPOTTER
40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.
&&
SBODNARLocal storm report, Aug 2, 7:40 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
740 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA BROADCAST MEDIA
LARGE TREE UPROOTED AND FELL ON HOME.
&&
FLIEHMANSpecial weather statement, Aug 2, 7:41 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SAT AUG 2 2014
IDZ003-004-026-027-030345-
LEWISTON AREA ID-CENTRAL PANHANDLE MOUNTAINS ID-IDAHO PALOUSE ID-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
741 PM PDT SAT AUG 2 2014
...A LINE OF STRONG STORMS MOVING THROUGH NEZ PERCE AND NORTHERN
LEWIS COUNTY UNTIL 830 PM PDT...
AT 737 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR LAPWAI TO WAHA...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAPWAI...JULIAETTA...CRAIGMONT...NEZPERCE...CULDESAC...
PECK...REUBENS...MOHLER...SPALDING...GIFFORD AND LENORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4647 11701 4663 11650 4657 11645 4650 11645
4650 11639 4624 11618 4618 11635 4620 11643
4614 11648 4605 11674
TIME...MOT...LOC 0237Z 241DEG 19KT 4637 11685
RFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:18 PM PDT | Special Weather Statement | OTX | Lewis | 42 min |
| Aug 2, 5:40 PM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 2, 6:29 PM PDT | Special Weather Statement | OTX | Bonner, Kootenai | 46 min |
| Aug 2, 7:20 PM PDT | Special Weather Statement | OTX | Bonner, Boundary, Kootenai | 55 min |
| Aug 2, 7:41 PM PDT | Special Weather Statement | OTX | Lewis, Nez Perce | 64 min |
| Aug 2, 8:01 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 29 min |
| Aug 2, 8:27 PM PDT | Special Weather Statement | OTX | Latah | 48 min |
| Aug 2, 9:12 PM PDT | Special Weather Statement | OTX | Benewah, Latah, Shoshone | 48 min |
| Aug 2, 10:20 PM PDT | Special Weather Statement | OTX | Kootenai | 40 min |
| Aug 2, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.